7 Weeks Since My Ileostomy

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

august snow
New Member


Date Joined Nov 2008
Total Posts : 5
   Posted 11/29/2008 8:11 PM (GMT -6)   
I'm a new member to the site and I'm hoping someone may have a solution to my problem. I had my initial surgery on October 13th (Ileostomy). For the past 3 weeks I have had the worst stomach pains imaginable. My stomach burns non-stop 24/7. For the past 8 days I've been taking Protonix (40 mg/day) and drinking bottles of Max Strength Pepto Bismol. My condition has not improved. I'm going out of my mind. Did this happen to anyone? Any suggestions? If anyone out there can help me, I will be eternally grateful.

nene205
Regular Member


Date Joined Jun 2007
Total Posts : 302
   Posted 11/29/2008 10:30 PM (GMT -6)   
Since my ileostomy, I have had times when my stomach, not gut, hurts a lot. At first I thought it was because I was taking Aleve for pain. So I stopped that medicine, and I did get some relief. Now and then I will get terrible ulcer-like pains, and I take Pepto or Tums which give some relief. I have come to the conclusion the pain is from what I eat and how much I eat. I keep forgetting that I am different now that I have my colon removed. Maybe you should contact your doctor if the pain continues. Good luck.

peggy113
Veteran Member


Date Joined Aug 2007
Total Posts : 1998
   Posted 11/30/2008 4:14 AM (GMT -6)   
I'm a veteran member and have had an ileostomy since 1984. I have had terrible stomach pains but mine was diagnosed as a ulcer. I do know that I have not been successful in controlling it with diet, but that would be my first suggestion. Go bland -- see if that helps. Secondly, keep something in your stomach, even if it is just pretzels or saltines. Eat small amounts and frequently, no carbonated beverages, no caffeine, no spicy foods. Try that and if you don't see Any improvement in a short time, call your doctor for a professional opinion. Maybe the protonix isn't right for you. I graduated to Nexium in a short amount of time and 1 pill a day is great for me. One other thing - if you remove too much acid from your system by way of taking the meds and limiting your diet of acidic foods, you can also get extreme pain and burning in your stomach as well. I had that happen to me when I was on a higher dose of Nexium, changed my diet dramatically but continued to take the same higher dose of Nexium. I telephoned my pharmacist and he said "drink a soda, ie Pepsi and call me back". It worked. Pain subsided. I called the doctor on the next business day, and Nexium dosage was lowered. No problems since then. Please let us know what you find out. Definitely get your m.d. in the loop.

Regards,
Peggy
      
Diagnosed with CD in 1979, many resections and meds
Perm Ileostomy July 1984 at Cleveland Clinic
Disease free since surgery 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 23, 2017 11:28 AM (GMT -6)
There are a total of 2,886,092 posts in 316,671 threads.
View Active Threads


Who's Online
This forum has 157775 registered members. Please welcome our newest member, Badbackbarry.
951 Guest(s), 18 Registered Member(s) are currently online.  Details
countingstarsx, aphysicalwreck, Melissa D., Dahlias, Rikky1, Ides, Aggiemom98, Dogdays, hogo2000, Skypilot56, CM., NiceCupOfTea, FlowersGal, Sheeks175, gabybee, mareish, Munchmom, k07


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer